Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Mar 10, 2011, 6:57 PM MST for 5 counties in Idaho. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2011, 6:57 PM MST (01:57 UTC)
- Expired
- Mar 10, 2011, 7:30 PM MST
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 35 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:05 PM MST | TSTM WND GST 78 | Sse American Falls, ID | |
| Mar 10, 7:25 PM MST | TSTM WND GST 51 | 1 W Chubbuck, ID | |
| Mar 10, 7:39 PM MST | TSTM WND DMG | American Falls, ID | SEVERE THUNDERSTORMS. REPORTS OUT OF AMERICAN FALLS INDICATE ROOF OF BUILDING BLOWN OFF INTO POWER LINES. POWER OUT IN PARTS OF AMERICAN FALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3472 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS55 KPIH 110157
SVRPIH
IDC005-011-031-071-077-110230-
/O.NEW.KPIH.SV.W.0002.110311T0157Z-110311T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
657 PM MST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF HEGLAR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF POCATELLO...
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO...
POWER COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...NEELEY...CRYSTAL...AMERICAN FALLS...
* UNTIL 730 PM MST
* AT 649 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF AMERICAN FALLS TO 7 MILES
NORTHEAST OF HEGLAR TO MALTA...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
AMERICAN FALLS...POCATELLO...CHUBBUCK
RURAL EASTERN POWER COUNTY...
RURAL SOUTHERN BINGHAM COUNTY...
RURAL NORTHERN ONEIDA COUNTY...
RURAL CENTRAL BANNOCK COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4319 11228 4276 11228 4240 11247 4234 11326
4261 11306 4303 11294
TIME...MOT...LOC 0155Z 247DEG 73KT 4300 11282 4261 11294
4238 11316
$$
HEDGES2 follow-up statements
151
WWUS55 KPIH 110223
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
723 PM MST THU MAR 10 2011
IDC005-011-031-071-077-110230-
/O.CON.KPIH.SV.W.0002.000000T0000Z-110311T0230Z/
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-
723 PM MST THU MAR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR NORTHWESTERN BANNOCK...NORTHEASTERN CASSIA...POWER...SOUTHWESTERN
BINGHAM AND NORTH CENTRAL ONEIDA COUNTIES...
AT 719 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF BLACKFOOT TO 9 MILES SOUTHEAST OF
POCATELLO TO 6 MILES SOUTHWEST OF CRYSTAL...MOVING NORTHEAST AT 65
MPH.
LOCATIONS AFFECTED INCLUDE...MAINLY RURAL AREAS OF...CENTRAL BANNOCK
AND EXTREME EASTERN POWER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 62 MPH WERE REPORTED AT THE POCATELLO AIRMPORT
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 4319 11228 4276 11228 4240 11247 4234 11326
4261 11306 4303 11294
TIME...MOT...LOC 0222Z 247DEG 73KT 4320 11212 4281 11225
4259 11247
$$
HEDGES173
WWUS55 KPIH 110233
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
733 PM MST THU MAR 10 2011
IDC005-011-031-071-077-110242-
/O.EXP.KPIH.SV.W.0002.000000T0000Z-110311T0230Z/
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-
733 PM MST THU MAR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANNOCK...
NORTHEASTERN CASSIA...POWER...SOUTHWESTERN BINGHAM AND NORTH CENTRAL
ONEIDA COUNTIES HAS EXPIRED...
LOCATIONS AFFECTED INCLUDE...MAINLY RURAL AREAS OF...CENTRAL BANNOCK
COUNTY.
LAT...LON 4319 11228 4276 11228 4240 11247 4234 11326
4261 11306 4303 11294
TIME...MOT...LOC 0223Z 247DEG 73KT 4319 11208 4280 11222
4259 11244
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:00 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Mar 10, 2:00 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MST THU MAR 10 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. WINDS WILL BE INCREASING AS A COLD FRONT APPROACHES FROM THE WEST. STRONG SOUTHERLY FLOW OVER THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN ARE PROVIDING FOR SOME WARMER THAN NORMAL EARLY EVENING TEMPERATURES...BUT STRONG GAP WINDS WILL OCCUR THROUGH MID EVENING. AM FAVORING THE REGIONAL ARW MODEL AS IT DEPICTS THE HIGHEST WINDSPEEDS THROUGHOUT THE EVENT. STRONG WINDS WILL CONTINUE AS THE COLD FRONT PASSES THROUGH AND WINDS SHIFT TO THE SOUTHWEST. FRONT SHOULD PASS AROUND 06Z TONIGHT WITH WINDS TAPERING OFF BY 15Z. INCLUDED MENTION OF ISOLATED THUNDER BASED ON INSTABILITY INDICATED IN NAM BUFR SOUNDINGS ACROSS THE AREA WITH ELEVATED CAPES NEAR 500 J/KG. SNOW AMOUNTS SEEM LESS OF A CONCERN TONIGHT AND TOMORROW DUE TO THE PROGRESSIVE NATURE OF THE STORM. A WEAKER SYSTEM IS SET TO MOVE THROUGH THE PACIFIC NORTHWEST LATER ON SATURDAY. THIS SHOULD BRING CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW TO SOTUHERN IDAHO. HINSBERGER .LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF SHOW SOME BROAD SIMILARITIES THIS AFTERNOON BUT CONTINUE TO DIFFER IN DETAILS. BOTH MODELS SHOWING A WEAK DISTURBANCE CLIPPING MAINLY THE NRN/CNTRL MOUNTAINS SUNDAY AND HAVE THUS TRIMMED PCPN POTENTIAL BACK ACROSS THE SOUTH. A STRONGER WAVE FOLLOWS MONDAY WITH A GREATER POTENTIAL FOR PCPN ACROSS THE REGION...PARTICULARLY THE CNTRL/NRN MOUNTAINS...THUS HAVE MAINTAINED STRONG CHANCE/LIKELY MENTION FAVORING THE NORTH. THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD...THE MODELS SHOW DIFFERENCES IN THE TIMING AND PLACEMENT OF THE STORM TRACK TAKING SHAPE ACROSS THE NW STATES AND ITS EVENTUAL PROGRESSION INLAND. THUS HAVE GENERALLY MAINTAINED A CHANCE MENTION OF PRECIPITATION ACROSS THE AREA WITH A LIKELY MENTION FAVORING NRN/CNTRL MOUNTAINS WHERE THE MODELS SHOW BEST AGREEMENT. STATISTICAL GUIDANCE SHOWING MUCH WARMER SPRING-LIKE TEMPERATURES THROUGHOUT THE REGION AND THUS HAVE BUMPED TEMPS HIGHER. HUSTON && .AVIATION...LATEST SATELLITE IMAGERY SHOWING A PAC TROUGH PROGRESSING INLAND WITH MID-LEVEL CIGS OVERSPREADING FORECAST AREA. MODELS INDICATE THAT ASSOCIATED SURFACE FRONT WILL SWEEP THROUGH REGION BETWEEN 1900-2300 MST THIS EVENING WITH ATTENDING MOISTURE DRIVING CIGS INTO LOW VFR REGION WITH TEMPORARY MVFR CONDITIONS POSSIBLE IN CONVECTIVE SHOWERS. STRONG WEST WINDS WILL ALSO ACCOMPANY FRONT THROUGH REGION AND CONTINUE THROUGHOUT MOST OF THE NIGHT WITH GUSTS UP TO 40 MPH. IMPROVING CONDITIONS WILL FOLLOW AFTER MIDNIGHT AS A DRIER AIR MASS FILTERS INTO THE REGION. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR IDZ017-021-022. &&
Hazardous weather outlook, Mar 10, 2:23 PM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MST THU MAR 10 2011 IDZ017>025-031-032-112145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 223 AM MST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH EARLY THIS EVENING. LOOK FOR STRONG SOUTHERLY WINDS AHEAD OF THE FRONT THEN SWITCHING FROM THE SOUTHWEST BEHIND THE FRONT. LOOK FOR WIDESPREAD PRECIPITATION ACROSS THE AREA THIS EVENING. EXPECT 3 TO 7 INCHES OF SNOW ABOVE 6500 FT FOR THE CENTRAL MOUNTAINS AND 2 TO 6 INCHES FOR THE EASTERN HIGHLANDS. A WIND ADVISORY REMAINS IN EFFECT ACROSS THE SNAKE RIVER PLAIN...SOUTH CENTRAL HIGHLANDS AND EASTERN MAGIC VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE ACROSS THE LOWER SNAKE PLAIN...SOUTH CENTRAL HIGHLANDS AND EASTERN MAGIC VALLEY THROUGH MID MORNING. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE AREA DURING THE WEEKEND THROUGH WEDNESDAY. ADDITIONAL LIGHT TO MODERATE SNOW ACCUMULATION ACROSS HIGHER TERRAIN IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Mar 10, 6:01 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 601 PM MST THU MAR 10 2011 IDZ017-022-110230- EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD CITY...OAKLEY...ROCKLAND 601 PM MST THU MAR 10 2011 ...STRONG WIND GUSTS TO ACCOMPANY COLD FRONT... A COLD FRONT MOVING THROUGH THE MAGIC VALLEY THIS EVENING MAY PRODUCE BRIEF WESTERLY WIND GUSTS TO 50 MPH AS IT PASSES. MOTORISTS SHOULD EXERCISE CAUTION AND BE ALERT FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH-SOUTH ROADS.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:32 PM MST | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 28 min |
| Mar 10, 7:27 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Oneida, Power | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.